zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamics of the solution of Bratu’s equation. (English) Zbl 1238.34073
Summary: We examine the dynamics exhibited by the solution of Bratu’s equation. It represents a one-dimensional map with control parameter $\theta $. For certain values of the parameter $\theta $ it exhibits successive bifurcations and shows chaotic regimes. This behaviour was confirmed by calculating the corresponding Lyapunov exponent, power spectra and cobweb diagrams, indicating similarities with other well-known one-dimensional maps.

34C23Bifurcation (ODE)
34C28Complex behavior, chaotic systems (ODE)
37D45Strange attractors, chaotic dynamics
Full Text: DOI
[1] Davies, H. T.: Introduction to nonlinear differential and integral equations. (1962) · Zbl 0113.24504
[2] He, J. H.: Some asymptotic methods for strongly nonlinear equations. International journal of modern physics B 20, No. 10, 1141-1199 (2006) · Zbl 1102.34039
[3] Liao, S.; Tan, Y.: A general approach to obtain series solutions of nonlinear differential equations. Studies in applied mathematics 119, 297-354 (2007)
[4] Mcgough, J. S.: Numerical continuation and the Gelfand problem. Applied mathematics and computation 89, 225-239 (1998) · Zbl 0908.65094
[5] Frank-Kamenetski, D. A.: Diffusion and heat exchange in chemical kinetics. (1955)
[6] Boyd, J. P.: An analytical and numerical study of the two-dimensional bratu equation. Journal of scientific computing 1, No. 2, 183-206 (1986) · Zbl 0649.65057
[7] Boyd, J. P.: Chebyshev polynomial expansions for simultaneous approximation of two branches of a function with application to the one-dimensional bratu equation. Applied mathematics and computation 142, 189-200 (2003) · Zbl 1025.65042
[8] Buckmire, R.: Investigations of nonstandard Mickens-type finite-difference schemes for singular boundary value problems in cylindrical or spherical coordinates. Numerical methods for partial differential equations 19, No. 3, 380-398 (2003) · Zbl 1079.76048
[9] Syam, M. I.; Hamdan, A.: An efficient method for solving bratu equations. Applied mathematics and computation 176, 704-713 (2006) · Zbl 1093.65108
[10] Li, S.; Liao, S. J.: An analytic approach to solve multiple solutions of a strongly nonlinear problem. Applied mathematics and computation 169, 854-865 (2005) · Zbl 1151.35354
[11] Wazwaz, A. M.: Adomian decomposition method for a reliable treatment of the bratu-type equations. Applied mathematics and computation 166, 652-663 (2005) · Zbl 1073.65068
[12] R. Buckmire, Application of Mickens finite-difference scheme to the cylindrical Bratu--Gelfand problem, doi:10.1002/num.10093 · Zbl 1048.65102
[13] A.S. Mounim, B.M. de Dormale, From the fitting techniques to accurate schemes for the Liouville--Bratu--Gelfand problem, Numerical Methods for Partial Differential Equations, doi:10.1002/num.20116 · Zbl 1099.65098
[14] Hassan, I. H. A.H.; Erturk, V. S.: Applying differential transformation method to the one-dimensional planar bratu problem. International journal of contemporary mathematical sciences 2, 1493-1504 (2007) · Zbl 1152.34008